THE MIXED FINITE-ELEMENT FORMULATION FOR 3-DIMENSIONAL BARS


AKOZ A., OMURTAG M. H., DOGRUOGLU A. N.

INTERNATIONAL JOURNAL OF SOLIDS AND STRUCTURES, vol.28, no.2, pp.225-234, 1991 (SCI-Expanded) identifier identifier

Abstract

In this study, mixed finite element equations which are based on a new functional are obtained by Gateaux differential. This formulation is applicable to three-dimensional bars with arbitrary geometry and variable cross-sections. Boundary conditions are included in the element equations. Known nodal variable values are imposed by the Lagrange multiplier method. This newly suggested Full Functional Method (FFM) approach gives very accurate results using a few elements.